Alert archive / Michigan / Beach Hazards Statements in 2024

Beach Hazards Statement 12, NWS Northern Indiana

August 8, 2024Berrien County, Michigan; LaPorte County, Indiana

NWS Northern Indiana issued this beach hazards statement at Aug 8, 2024, 2:57 AM EDT for Berrien County, Michigan; LaPorte County, Indiana. It took effect at Aug 9, 2024, 2:00 AM EDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2024, 2:57 AM EDT (06:57 UTC)
In effect from
Aug 9, 2024, 2:00 AM EDT
Expired
Aug 11, 2024, 11:00 AM EDT
In force
57 hr
Issued by
NWS Northern Indiana

Counties LaPorte County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WHUS43 KIWX 080657
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
257 AM EDT Thu Aug 8 2024

INZ103-MIZ177-277-081600-
/O.NEW.KIWX.BH.S.0012.240809T0600Z-240811T0400Z/
Northern La Porte-Northern Berrien-Southern Berrien-
257 AM EDT Thu Aug 8 2024 /157 AM CDT Thu Aug 8 2024/

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

* WHAT...Waves 3 to 5 feet. High wave action, strong currents, 
  and dangerous swimming conditions expected. Piers will be 
  heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...From late tonight through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
14 follow-up statements
956 
WHUS43 KIWX 081442
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1042 AM EDT Thu Aug 8 2024

INZ103-MIZ177-277-082245-
/O.CON.KIWX.BH.S.0012.240809T0600Z-240811T0400Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1042 AM EDT Thu Aug 8 2024 /942 AM CDT Thu Aug 8 2024/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SATURDAY EVENING...

* WHAT...Waves 3 to 5 feet expected. High wave action, strong 
  currents, and dangerous swimming conditions expected. Piers will
  be heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...From late tonight through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
382 
WHUS43 KIWX 081947
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
347 PM EDT Thu Aug 8 2024

INZ103-MIZ177-277-090400-
/O.CON.KIWX.BH.S.0012.240809T0600Z-240811T0400Z/
Northern La Porte-Northern Berrien-Southern Berrien-
347 PM EDT Thu Aug 8 2024 /247 PM CDT Thu Aug 8 2024/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT /1 AM
CDT/ FRIDAY THROUGH SATURDAY EVENING...

* WHAT...Waves 3 to 5 feet. High wave action, strong currents, 
  and dangerous swimming conditions expected. Piers will be 
  heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...From 2 AM EDT /1 AM CDT/ Friday through Saturday 
  evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
732 
WHUS43 KIWX 090146
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
946 PM EDT Thu Aug 8 2024

INZ103-MIZ177-277-091000-
/O.CON.KIWX.BH.S.0012.240809T0600Z-240811T0400Z/
Northern La Porte-Northern Berrien-Southern Berrien-
946 PM EDT Thu Aug 8 2024 /846 PM CDT Thu Aug 8 2024/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT /1 AM
CDT/ FRIDAY THROUGH SATURDAY EVENING...

* WHAT...Waves 3 to 5 feet. High wave action, strong currents, 
  and dangerous swimming conditions expected. Piers will be 
  heavily swamped by waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...From 2 AM EDT /1 AM CDT/ Friday through Saturday 
  evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
055 
WHUS43 KIWX 090806
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
406 AM EDT Fri Aug 9 2024

MIZ177-277-091615-
/O.EXT.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern Berrien-Southern Berrien-
406 AM EDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

INZ103-091615-
/O.EXT.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/
Northern La Porte-
306 AM CDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected.

* WHERE...Northern La Porte county.

* WHEN...Through Saturday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
919 
WHUS43 KIWX 091454
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1054 AM EDT Fri Aug 9 2024

MIZ177-277-092300-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern Berrien-Southern Berrien-
1054 AM EDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High wave action, strong rip and structural currents, and 
  dangerous swimming conditions expected. Piers will be heavily 
  swamped by waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

INZ103-092300-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/
Northern La Porte-
954 AM CDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...High wave action, strong rip and structural currents, and 
  dangerous swimming conditions expected. Piers will be heavily 
  swamped by waves.

* WHERE...Northern La Porte county.

* WHEN...Through Saturday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
386 
WHUS43 KIWX 091932
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
332 PM EDT Fri Aug 9 2024

MIZ177-277-100345-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern Berrien-Southern Berrien-
332 PM EDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High wave action, strong rip and structural currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

INZ103-100345-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/
Northern La Porte-
232 PM CDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...High wave action, strong rip and structural currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern La Porte county.

* WHEN...Through Saturday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
299 
WHUS43 KIWX 100323
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1123 PM EDT Fri Aug 9 2024

MIZ177-277-101130-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern Berrien-Southern Berrien-
1123 PM EDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
EVENING...

* WHAT...High wave action, strong rip and structural currents, and
  dangerous swimming conditions expected. Piers will be heavily
  swamped by waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Through Saturday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

INZ103-101130-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/
Northern La Porte-
1023 PM CDT Fri Aug 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...High wave action, strong rip and structural currents, and
  dangerous swimming conditions expected. Piers will be heavily
  swamped by waves.

* WHERE...Northern La Porte county.

* WHEN...Through Saturday afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
159 
WHUS43 KIWX 100829
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
429 AM EDT Sat Aug 10 2024

MIZ177-277-101630-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern Berrien-Southern Berrien-
429 AM EDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

INZ103-101630-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/
Northern La Porte-
329 AM CDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected.

* WHERE...Northern La Porte county.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
888 
WHUS43 KIWX 101459
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1059 AM EDT Sat Aug 10 2024

MIZ177-277-102300-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern Berrien-Southern Berrien-
1059 AM EDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong rip and structural currents, and
  dangerous swimming conditions expected. Piers will be heavily 
  swamped by waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

INZ103-102000-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240810T2000Z/
Northern La Porte-
959 AM CDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...High wave action, strong rip and structural currents, and dangerous
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern La Porte county.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
614 
WHUS43 KIWX 101756
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
156 PM EDT Sat Aug 10 2024

MIZ177-277-110200-
/O.EXT.KIWX.BH.S.0012.000000T0000Z-240811T1200Z/
Northern Berrien-Southern Berrien-
156 PM EDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Through Sunday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

INZ103-110200-
/O.EXT.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern La Porte-
1256 PM CDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern La Porte county.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
753 
WHUS43 KIWX 101933
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
333 PM EDT Sat Aug 10 2024

MIZ177-277-110445-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240811T1200Z/
Northern Berrien-Southern Berrien-
333 PM EDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Through Sunday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

INZ103-110300-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern La Porte-
233 PM CDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...Northern La Porte county.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
251 
WHUS43 KIWX 110246
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1046 PM EDT Sat Aug 10 2024

INZ103-110400-
/O.EXP.KIWX.BH.S.0012.000000T0000Z-240811T0300Z/
Northern La Porte-
946 PM CDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS
EVENING...

Winds and waves will gradually subside overnight, but a Moderate
Swim Risk will continue into early Sunday morning.

$$

MIZ177-277-111100-
/O.CON.KIWX.BH.S.0012.000000T0000Z-240811T1200Z/
Northern Berrien-Southern Berrien-
1046 PM EDT Sat Aug 10 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT
SUNDAY...

* WHAT...Waves 3 to 5 feet. High wave action, strong currents, 
  and dangerous swimming conditions expected. Piers will be 
  heavily swamped by waves.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
532 
WHUS43 KIWX 110813
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
413 AM EDT Sun Aug 11 2024

MIZ177-277-111500-
/O.EXT.KIWX.BH.S.0012.000000T0000Z-240811T1500Z/
Northern Berrien-Southern Berrien-
413 AM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Waves 3 to 5 feet. High wave action, strong currents, and
  dangerous swimming conditions expected. Piers will be heavily
  swamped by waves. Waves subsiding under 3 feet this afternoon.

* WHERE...Northern Berrien and Southern Berrien counties.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
105 
WHUS43 KIWX 111454
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1054 AM EDT Sun Aug 11 2024

MIZ177-277-111600-
/O.EXP.KIWX.BH.S.0012.000000T0000Z-240811T1500Z/
Northern Berrien-Southern Berrien-
1054 AM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM EDT THIS
MORNING...

Hazardous swimming conditions will continue throughout the day
today. Waves of 2-3 ft this afternoon, subsiding to around 1 ft
tonight. Moderate to strong rip and structural currents will 
likely be present at local beaches through the afternoon. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 7:20 PM EDT, 7 hours 37 minutes earlier. Its key messages:

  • An extended period of mainly dry weather with seasonably cool conditions expected.
  • Coolest conditions expected for the weekend with high temperatures limited to the low to mid 70s.
Area forecast discussion, Aug 7, 7:20 PM EDT, 7 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
720 PM EDT Wed Aug 7 2024

.KEY MESSAGES...

- An extended period of mainly dry weather with seasonably cool
conditions expected.

- Coolest conditions expected for the weekend with high temperatures
limited to the low to mid 70s.

&&

.DISCUSSION...
Issued at 340 PM EDT Wed Aug 7 2024

Extensive stratocu field persists across the area late this
afternoon, mainly south of US 6. Satellite presentation of
these clouds would suggest a large component of lingering low
clouds will have some diurnal component, with diminishing clouds
expected early this evening. Near term guidance does suggest
some potential of stratus redevelopment tonight especially
downwind of Lake Erie into NW Ohio/NW Indiana. Some weak low
level isentropic ascent in response to veering low level winds
across NW Ohio may also be a source of lift to allow patchy low
clouds to be retained during the overnight hours.

Thursday should feature mostly sunny to partly cloudy skies with
possible exception across portions of NW Ohio. Some weak low/mid
level moisture transport from the Mid Atlantic to Ohio River Valley
is possible in association with slow northward progression of
tropical system remnants. Northwestward extent of this better
moisture return will depend on the strength of the low level PV
anomaly as it progresses northward into Thursday night, but
ensemble probs keep deeper moisture profiles and the more
notable measurable precip probs well to the east across
central/eastern Ohio. Another area of possible very low precip
chances would be across the western Great Lakes. A narrow axis
of low level moisture tied into weak moisture pooling with
surface trough may be just enough to allow for some weak
elevated instability to be realized for a brief time Thursday
night. However, overall marginal moisture profiles and the fact
the local area will only be grazed by stronger height falls
associated with Upper Midwest upper trough argues for
maintaining PoPs below mentionable criteria across the far
northwest Thursday evening.

Friday and Saturday will feature more pronounced low level cold
advection as a series of vort lobes rotate through western portion
of Great Lakes parent upper circulation. Low levels may be cold
enough to induced some lake effect/enhanced clouds especially north
of the Toll Road. Some concern that blended guidance may be
underdoing cloud cover a bit with a potential of thin moist
layer in this cyclonic flow to be accompanied by fairly strong
low level inversion. Any precip chances for the weekend at this
forecast distance appear too low to mention given lack of
appreciable moisture.

Looking ahead to early parts of next week, temperature moderation
may be slow as upstream omega block-like pattern keeps low level
thermal/theta-e gradient suppressed southwest of the area. This
should also keep higher precip chances from the Central Plains to
the Lower MS Valley.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 716 PM EDT Wed Aug 7 2024

Existing TAFs were in great shape resulting in few changes.
Sattlite shows KSBN on the northern edge of fading stratus which
is drifting west and south. Therefore, high confidence VFR
conditons thorugh the TAF period there.

At KFWA, I maintained VFR ceilings through the night. I am
optimistic that MVFR stratus from Lake Erie will avoid the
terminal as flow is generally more east rather than northeast.
Medium confidence. I'll pass the MVFR concern on to the next
shift, as cross sections suggest increased low- level mositure
pooling on either side of 12z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Marsili
AVIATION...Brown
Hazardous weather outlook, Aug 7, 3:56 PM EDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Northern Indiana
356 PM EDT Wed Aug 7 2024

INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>081-OHZ001-002-004-005-015-016-024-025-082000-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
356 PM EDT Wed Aug 7 2024 /256 PM CDT Wed Aug 7 2024/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ103-MIZ177-277-082000-
Northern La Porte-Northern Berrien-Southern Berrien-
356 PM EDT Wed Aug 7 2024 /256 PM CDT Wed Aug 7 2024/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

There is a Moderate Swim Risk for this evening for southeast Lake
Michigan beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Dangerous swimming conditions are expected for southeast Lake
Michigan beaches again on Friday and Friday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-082000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
356 PM EDT Wed Aug 7 2024

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous conditions for small craft are possible again Friday and
Friday night.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:02 AM EDTSmall Craft AdvisoryIWX3 days

Nearby

Beach Hazards Statements in Michigan, 2024Beach Hazards Statements in Indiana, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.